7 doctors weighed in:

Will all allergy shots cause permanent divots on my arms?

7 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
4 doctors agree

In brief: No

On rare occasions patients on immunotherapy develops little hard lumps under the skin.
These are probably granulomas. I say probably because we don't biopsy them. They resolve spontaneously in a few months and possibly contribute to a better response to allergy shots. I've never seen a divot from an allergy injection.

In brief: No

On rare occasions patients on immunotherapy develops little hard lumps under the skin.
These are probably granulomas. I say probably because we don't biopsy them. They resolve spontaneously in a few months and possibly contribute to a better response to allergy shots. I've never seen a divot from an allergy injection.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Michael Zacharisen
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: No

Allergy injections containing allergens as given by an allergist do not leave "divots".
However, injections of steroids can cause fat necrosis and "divots" which are irreversible. Just another good reason not to receive that large dose of steroid like kenalog (triamcinolone).

In brief: No

Allergy injections containing allergens as given by an allergist do not leave "divots".
However, injections of steroids can cause fat necrosis and "divots" which are irreversible. Just another good reason not to receive that large dose of steroid like kenalog (triamcinolone).
Dr. Michael Zacharisen
Dr. Michael Zacharisen
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors